Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 190, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 2, 2007, 3:08 PM CDT for Osage County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2007, 3:08 PM CDT (20:08 UTC)
- Expired
- Oct 2, 2007, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 022007 SVRTSA OKC113-022045- /O.NEW.KTSA.SV.W.0190.071002T2008Z-071002T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT TUE OCT 2 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 345 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BIGHEART... MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART AND HULAH. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3700 9600 3681 9600 3683 9647 3700 9643 TIME...MOT...LOC 2008Z 264DEG 31KT 3692 9633 $$
1 follow-up statement
000 WWUS54 KTSA 022026 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 326 PM CDT TUE OCT 2 2007 OKC113-022045- /O.CON.KTSA.SV.W.0190.000000T0000Z-071002T2045Z/ OSAGE OK- 326 PM CDT TUE OCT 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHEASTERN OSAGE COUNTY... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BIGHEART...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HULAH. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3700 9600 3681 9600 3683 9647 3700 9643 TIME...MOT...LOC 2026Z 274DEG 27KT 3687 9618 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:05 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Oct 2, 2:05 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 205 PM CDT TUE OCT 2 2007 .DISCUSSION... ELEVATED CONVECTION CONTINUES ACROSS PORTIONS OF NORTHEAST OKLAHOMA AHEAD OF THE COLD FRONT WHICH IS CURRENTLY LOCATED NEAR AN ALVA...WICHITA LINE. ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF FRONT AND ALONG SOUTHERN EDGE OF ELEVATED THUNDERSTORM ACTIVITY WITH SURFACE BASED LIS IN THE -5 TO -7 DEG C RANGE. AS FRONT APPROACHES...EXPECT SURFACE BASED THUNDERSTORMS TO INCREASE IN COVERAGE/INTENSITY AS FRONT SWEEPS ACROSS NORTHEAST OKLAHOMA DURING THE EVENING HOURS. MAIN THREAT APPEARS TO BE DAMAGING STRAIGHT LINE WINDS WITH A MARGINAL SEVERE HAIL THREAT AS 500 MB TEMPERATURES REMAIN RELATIVELY WARM( -6 DEG C) WITH LIMITED MID LEVEL LAPSE RATES. COLD FRONT EXPECTED TO BE NEAR A MIA/TUL LINE AROUND 01Z WITH THE GREATEST SEVERE WEATHER THREAT LOCATED NEAR THE INTERSTATE 44 CORRIDOR. HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE GIVEN PWS ARE RUNNING AROUND 2.5 INCHES. SEVERE THREAT SHOULD BEGIN TO SLOWLY DIMINISH AS THUNDERSTORM LINE PUSHES INTO NORTHEAST ARKANSAS/SOUTHEAST OKLAHOMA AFTER MIDNIGHT. WILL TWEAK 1ST PERIOD POPS GIVEN LATEST RADAR TRENDS/FRONTAL TIMING. MAIN CONVECTIVE LINE MAY BE JUST EAST OF BVO AROUND 00Z SO FIRST PERIOD POPS REMAIN TRICKY. NO MAJOR CHANGES TO THE REMAINDER OF THE FORECAST AS ABOVE NORMAL TEMPERATURES CONTINUE. STAYED CLOSE TO THE MEX GUIDANCE THROUGH THE EXTENDED. GFS HAS TRENDED MORE TOWARD THE ECMWF SOLUTION INTO THE WEEKEND AS STRONG UPPER LOW LIFTS WELL NORTHEAST OF AREA INTO THE CENTRAL/NORTHERN PLAINS WITH THE WARM WEATHER CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 83 62 89 / 80 10 10 10 FSM 67 84 64 87 / 90 20 10 10 MLC 64 84 65 88 / 80 20 10 10 BVO 54 82 56 89 / 60 10 10 10 FYV 59 79 57 85 / 90 10 10 10 BYV 60 79 59 85 / 90 10 10 10 MKO 61 83 62 88 / 90 10 10 10 MIO 56 82 61 87 / 90 0 10 10 F10 62 83 63 89 / 80 10 10 10 HHW 71 88 70 89 / 60 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...69 LONG TERM....12
Hazardous weather outlook, Oct 2, 12:55 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT TUE OCT 2 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT TUE OCT 2 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND EXTREME NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. FLASH FLOOD. RISK...LIMITED. AREA... NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE DRAMATICALLY THIS AFTERNOON AND INTO TONIGHT AS A COLD FRONT NOW ACROSS CENTRAL KANSAS MOVES INTO NORTHEAST OKLAHOMA LATE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING IN ADVANCE OF THE COLD FRONT ACROSS NORTH-CENTRAL OKLAHOMA AND SOUTHEAST KANSAS. THIS ACTIVITY WILL INCREASE LATER THIS AFTERNOON AS THE COLD FRONT MOVES INTO THE INCREASINGLY UNSTABLE AIRMASS IN PLACE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND EVENING IN THE VICINITY OF THE COLD FRONT. WIND GUSTS TO 70 MPH WILL BE THE MAIN CONCERN. HOWEVER...THERE WILL BE ADEQUATE DEEP LAYER SHEAR FOR SUPERCELL DEVELOPMENT WITH A BRIEF TORNADO POSSIBLE. THE THREAT FOR SEVERE THUNDERSTORMS IS EXPECTED TO DIMINISH A FEW HOURS AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AS THE COLD FRONT SLOWLY SAGS TO THE SOUTH ACROSS THE AREA. HEAVY RAIN WILL ALSO BE A CONCERN WITH THE PRECIPITABLE WATER APPROACHING TWO INCHES. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE IN A SHORT PERIOD OF TIME ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A CHANCE OF THUNDERSTORMS WILL BE NEAR THE REMAINS OF THE COLD FRONT IN SOUTHEAST OKLAHOMA WEDNESDAY. ANOTHER COLD FRONT IS EXPECTED SATURDAY AND SUNDAY WITH CHANCES FOR THUNDERSTORMS WITH ITS PASSAGE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 61 min |
| Oct 2, 3:51 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 54 min |
| Oct 2, 4:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 45 min |
| Oct 2, 4:47 PM CDT | Special Weather Statement | TSA | Craig | 43 min |
| Oct 2, 4:59 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Ottawa, Pawnee, Rogers and 2 more | 61 min |
| Oct 2, 5:57 PM CDT | Special Weather Statement | TSA | Craig, Mayes, Nowata, Osage, Ottawa, Pawnee and 3 more | 63 min |
| Oct 2, 6:58 PM CDT | Special Weather Statement | TSA | Cherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.